Alert archive / New Mexico / River Flood Warnings in 2015

River Flood Warning 2, NWS Albuquerque, NM

July 6, 2015Guadalupe County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this river flood warning at Jul 6, 2015, 7:27 PM MDT for Guadalupe County, San Miguel County, New Mexico. It took effect at Jul 6, 2015, 9:10 PM MDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Jul 6, 2015, 7:27 PM MDT (01:27 UTC)
In effect from
Jul 6, 2015, 9:10 PM MDT
Expired
Jul 7, 2015, 2:06 PM MDT
In force
17 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
Minor

Counties Guadalupe County, NM, San Miguel County, NM

The radar

The Albuquerque radar (KABX), 160 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gallinas River above Colonias (COLN5).

Action stage
12 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08382500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WGUS45 KABQ 070128
FLWABQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
727 PM MDT MON JUL 6 2015

...The National Weather Service in Albuquerque has issued a flood 
warning for the following rivers in New Mexico... 

  Gallinas River Above Colonias affecting Guadalupe and San Miguel 
  Counties
 
  Several inches of rain have fallen upstream...and the water will 
  continue to flow down the Gallinas River toward Colonias. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=abq.

Stay tuned to NOAA weather radio or other media outlets for the 
latest information on this situation.

&&

NMC019-047-072006-
/O.NEW.KABQ.FL.W.0002.150707T0310Z-150707T2006Z/
/COLN5.1.ER.150707T0310Z.150707T0600Z.150707T0806Z.NO/
727 PM MDT MON JUL 6 2015

The National Weather Service in Albuquerque has issued a 

* Flood Warning for 
  The Gallinas River Above Colonias.
* until Tuesday afternoon...Or until the warning is cancelled.
* At  7:00 PM Monday the stage was 14.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 18.1 feet by after midnight tomorrow.the river will fall 
  below flood stage by after midnight tomorrow.
* Flood history...This crest compares to a previous crest of 17.8 feet
  on Jul 6 1988.


&&

LAT...LON 3568 10527 3538 10487 3516 10488 3521 10496
 3536 10505 3565 10540            



$$

34
1 follow-up statement
278 
WGUS85 KABQ 070306
FLSABQ
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
906 PM MDT MON JUL 6 2015

...The flood warning is cancelled for the following rivers in New 
Mexico...
 
  Gallinas River Above Colonias affecting Guadalupe and San Miguel 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=abq.

Stay tuned to NOAA weather radio or other media outlets for the 
latest information on this situation.

&&

NMC019-047-070336-
/O.CAN.KABQ.FL.W.0002.000000T0000Z-150707T2006Z/
/COLN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
906 PM MDT MON JUL 6 2015

The Flood Warning is cancelled for
  The Gallinas River Above Colonias.
* At  8:00 PM Monday the stage was 14.0 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 15.2 feet 
  and is forecast to continue to fall. The river will fall to
  near 5 feet around sunrise Tuesday.


&&

LAT...LON 3568 10527 3538 10487 3516 10488 3521 10496
 3536 10505 3565 10540            



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this river flood warning went out at Jul 6, 5:50 PM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 6, 5:50 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT MON JUL 6 2015

.AVIATION...
00Z TAF CYCLE
AN ACTIVE OVERNIGHT IS IN STORE FOR CENTRAL/EASTERN PORTIONS OF
THE FORECAST AREA. THE COMBINATION OF HIGH MOISTURE CONTENT IN THE
ATMOSPHERE AND A BACK DOOR COLD FRONT WILL INSTIGATE NUMEROUS
SH/TS. MVFR CIGS POSSIBLE WITH SOME OF THE STRONGER STORMS. EVENTUALLY
THE TS WILL DWINDLE BUT GIVE WAY TO LONG DURATION RAINFALL. LOW
CIGS/VIS RESTRICTIONS ARE A CERTAINTY AT MANY OF THE
EASTERN/CENTRAL TERMINAL LOCATIONS. SOME OF THE EASTERN LOCATIONS
COULD SEE MVFR CIGS THROUGH MOST OF TUESDAY. A STRONG EAST CANYON
WIND WILL ALSO PLAGUE ABQ BUT DUE TO CONVECTION ON BOTH SIDES OF
THE MTNS IT IS HARD TO KNOW WHETHER AWW SPEEDS WILL BE MET FOR A
LONG DURATION LATER TONIGHT. SUSPECT THEY COULD BASE ON A STRONG
COLD POOL TO THE EAST SO AN AWW COULD BE FORTHCOMING THIS EVE.

50

&&

.PREV DISCUSSION...243 PM MDT MON JUL 6 2015...
.SYNOPSIS...
WIDESPREAD THUNDERSTORMS WITH HEAVY RAINFALL WILL IMPACT CENTRAL
AND EASTERN NEW MEXICO THROUGH TONIGHT AS A COLD FRONT MOVES
ACROSS THE AREA. A VERY COOL AIRMASS FOR EARLY JULY WILL SETTLE
INTO THE AREA BEHIND THE FRONT...WITH MANY AREAS NOT RISING OUT OF
THE 70S ON TUESDAY. THIS COOL AIR WILL LIMIT STORM DEVELOPMENT
TUESDAY HOWEVER SCATTERED STORMS ARE STILL EXPECTED. WARMER
TEMPERATURES AND MORE STORMS ARE ON TAP WEDNESDAY AND ESPECIALLY
THURSDAY AND FRIDAY. A WARMING AND SLIGHT DRYING TREND IS
ANTICIPATED THIS WEEKEND.

&&

.DISCUSSION...
AN ACTIVE MONSOON PATTERN IS IN PLACE OVER THE AREA WITH A STRONG
BACK DOOR COLD FRONT SURGING SOUTHWEST TOWARD THE RIO GRANDE
VALLEY. DEEP MOISTURE OVER THE EAST WITH PWAT VALUES BETWEEN 1.2
AND 1.4 ARE INTERACTING WITH DRY AIR APPROACHING ALOFT FROM THE
WEST. MODELS ARE STILL IN VERY GOOD AGREEMENT HAMMERING THE EAST
WITH WIDESPREAD AREAS OF HEAVY RAINFALL THROUGH THIS EVENING. FFA
LOOKS VERY GOOD ALONG AND EAST OF THE CENTRAL MT CHAIN...HOWEVER
FARTHER WEST CONFIDENCE IS NOT AS HIGH WITH SIGNIFICANTLY LESS
ACTIVITY NOTED ON LATEST 18Z NAM/HRRR PRODUCTS. WILL STILL
MAINTAIN WATCH FOR NOW SINCE STORMS MAY STILL FIRE UP LATER AND
ANTECEDENT CONDITIONS ARE RIPE ALONG THE DIVIDE.

MORE STABLE CONDITIONS ARE ON TAP TUESDAY WITH DRY AIR ALOFT AND
VERY COOL AIR FOR EARLY JULY. MAX TEMPS WILL AVERAGE 10 TO 15
DEGREES BELOW NORMAL. WEDNESDAY WILL ATTEMPT THE RECYCLE PROCESS
AGAIN WITH A THETA-E RIDGE BUILDING AGAIN OVER CENTRAL NM. A BIG
UPTICK IS SHOWN THURSDAY WITH A MONSOON BURST PATTERN ADVERTISED BY
THE GFS. A HUGE SLUG OF DEEP ATMOSPHERIC MOISTURE MOVES NORTHWARD
OUT OF NORTHERN MEXICO. THIS WILL BE THE NEXT ELEVATED THREAT WINDOW
FOR FLASH FLOODING. NOT MUCH CHANGE IS NOTED FRIDAY WITH PERHAPS A
SLIGHT TREND WESTWARD TOWARD THE AZ STATE LINE. THE WEEKEND LOOKS
WARMER AND DRIER AS THE UPPER HIGH SHIFTS WEST TOWARD EASTERN NM.

GUYER

&&

.FIRE WEATHER...
WIDESPREAD SHOWERS AND STORMS WITH HEAVY RAINFALL
WILL BE MOST LIKELY OVER THE NORTHEAST THIRD TO HALF OF NEW MEXICO
THROUGH TONIGHT...ALTHOUGH HEAVY RAINFALL IS POSSIBLE FROM MOST ANY
STORM DUE TO THE EXCEEDINGLY MOIST ENVIRONMENT AND SLOW CELL
MOVEMENT. A GUSTY EAST WIND INTO THE RGV IS LIKELY TONIGHT AS THE
FRONT IN THE EASTERN PLAINS TRACKS WESTWARD. SCATTERED TO NUMEROUS
SHOWERS AND STORMS WILL BE FEATURED TUESDAY CENTRAL AND WEST...WHILE
THE EAST SHOULD BE QUIETER. SOME DRIER AIR MAY ATTEMPT TO OVERSPREAD
NORTHERN AND WESTERN NEW MEXICO WEDNESDAY...BUT NOT TOTALLY BUYING
INTO THE CONSIDERABLE DEW POINT DECREASE FORECASTED BY THE NAM. IF
THIS OCCURS...THERE SHOULD BE A DOWNTICK IN CONVECTION WEST
WEDNESDAY AFTERNOON/EVENING.

BY THURSDAY GFS INDICATES AN UPTICK IN MID LEVEL THETA E VALUES AS
THE UPPER LOW CURRENTLY OFF THE CA COAST LIFTS THROUGH THE GREAT
BASIN AND KEEPS A PLUME OF MOISTURE FLOWING OVER NEW MEXICO.
THEREFORE ANY DRYING ON WEDNESDAY LOOKS TO BE A TEMPORARY GLITCH.
THE PLUME...AND UPPER HIGH CENTER TO OUR EAST...GRADUALLY SHIFT
WESTWARD LATE NEXT WEEK AND THROUGH NEXT WEEKEND. HOWEVER...THE HIGH
CENTER DOESN/T CHANGE LOCATIONS SUFFICIENTLY TO SHUT DOWN THE FLOW
OF MOISTURE...ALTHOUGH THE EAST MIGHT BE LEAST LIKELY TO SEE WETTING
RAIN NEXT WEEKEND GIVEN THE PROJECTED STEERING FLOW.

HIGH TEMPERATURES WILL GENERALLY RANGE FROM BELOW TO NEAR
AVERAGE...WITH THE OVERALL WARMEST AND CLOSEST TO AVERAGE DAYS NEXT
SUNDAY AND MONDAY. VENT RATES WILL BE MOSTLY GOOD TO EXCELLENT WITH
WEDNESDAY AND THURSDAY FORECAST TO BE THE BEST OVERALL. AREA OF POOR
VENT RATES ARE FORECAST FOR NEXT SUNDAY OVER THE NORTH AND WEST AS
THE UPPER HIGH CENTER GETS CLOSER TO CENTRAL NM.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 AM MDT TUESDAY FOR THE FOLLOWING ZONES...
NMZ504-506>508-510>514-516>522-524-526.

FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... NMZ515-523-527>537-539.

&&
Hazardous weather outlook, Jul 6, 5:37 AM MDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 AM MDT MON JUL 6 2015

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
537 AM MDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN ACROSS THE NORTHEAST
QUARTER OF NEW MEXICO TODAY AND TONIGHT...WHERE A FLASH FLOOD
WATCH IS IN EFFECT. ELSEWHERE...LOCALLY HEAVY RAINFALL AMOUNTS
NEAR 2 INCHES ARE POSSIBLE AND MAY CAUSE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOCALLY HEAVY RAINFALL AMOUNTS NEAR 2 INCHES ARE POSSIBLE THROUGH
FRIDAY AND MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND FLOODING THROUGH
THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N
M W X.

11

In the hours before

Local storm report, Jul 6, 2:57 PM MDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND DMG     3 NNE CLOVIS            34.45N 103.18W
07/06/2015                   CURRY              NM   EMERGENCY MNGR

&&

EVENT NUMBER ABQ1502315

CML
Local storm report, Jul 6, 3:40 PM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     TSTM WND DMG     3 NNE CLOVIS            34.45N 103.18W
07/06/2015                   CURRY              NM   EMERGENCY MNGR

            *** 1 INJ *** WET MICROBURST WINDS DAMAGED 2 GRAIN
            SILOS... ONE COLLAPSED ONTO PICKUP TRUCK... TREE DAMAGE
            NOTED IN AREA.

&&

CORRECTED INJURIES...REMARKS

EVENT NUMBER ABQ1502315

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:54 PM MDTAreal Flood AdvisoryABQCurry, Roosevelt111 min
Jul 6, 8:31 PM MDTSpecial Weather StatementABQ29 min
Jul 6, 8:36 PM MDTAreal Flood AdvisoryABQLincoln114 min
Jul 6, 9:07 PM MDTAreal Flood AdvisoryABQGuadalupe3 hr
Jul 6, 11:50 PM MDTAreal Flood AdvisoryABQCibola, Valencia115 min
Jul 7, 1:44 AM MDTAreal Flood AdvisoryABQBernalillo, Valencia2 hr
Jul 7, 4:27 AM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe, Torrance3 hr
Jul 7, 12:53 PM MDTAreal Flood AdvisoryABQSocorro112 min
Jul 7, 1:13 PM MDTSpecial Weather StatementABQSandoval32 min
Jul 7, 1:20 PM MDTAreal Flood AdvisoryABQMcKinley, Sandoval115 min
Jul 7, 1:32 PM MDTSpecial Weather StatementABQSocorro13 min
Jul 7, 2:13 PM MDTSpecial Weather StatementABQSandoval32 min
Jul 7, 2:16 PM MDTAreal Flood AdvisoryABQCibola119 min
Jul 7, 2:22 PM MDTAreal Flood AdvisoryABQMcKinley, Sandoval113 min
Jul 7, 3:06 PM MDTAreal Flood AdvisoryABQSan Juan114 min
Jul 7, 3:07 PM MDTSpecial Weather StatementABQRio Arriba8 min
Jul 7, 3:20 PM MDTSpecial Weather StatementABQSan Juan25 min
Jul 7, 3:27 PM MDTSpecial Weather StatementABQBernalillo18 min
Jul 7, 3:33 PM MDTFlash Flood WarningABQSan Juan87 min
Jul 7, 3:42 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval18 min
Jul 7, 3:46 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe119 min
Jul 7, 3:50 PM MDTAreal Flood AdvisoryABQSandoval85 min
Jul 7, 3:55 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Jul 7, 4:02 PM MDTSpecial Weather StatementABQBernalillo28 min
Jul 7, 4:20 PM MDTAreal Flood AdvisoryABQBernalillo115 min
Jul 7, 4:31 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Santa Fe, Torrance119 min
Jul 7, 4:33 PM MDTAreal Flood AdvisoryABQSanta Fe117 min
Jul 7, 4:40 PM MDTSpecial Weather StatementABQLincoln35 min
Jul 7, 4:43 PM MDTSpecial Weather StatementABQSanta Fe32 min
Jul 7, 5:31 PM MDTSpecial Weather StatementABQTorrance29 min
Jul 7, 5:35 PM MDTSevere Thunderstorm WarningABQTorrance25 min
Jul 7, 5:59 PM MDTSevere Thunderstorm WarningABQTorrance24 min

Nearby

River Flood Warnings in New Mexico, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.